Alert archive / Ohio / Lake Effect Snow Advisories in 2005
Lake Effect Snow Advisory 1, NWS Cleveland, OH
NWS Cleveland, OH issued this lake effect snow advisory at Nov 17, 2005, 4:20 AM EST for Cuyahoga County, Geauga County, Ohio. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Nov 17, 2005, 4:20 AM EST (09:20 UTC)
- Expired
- Nov 17, 2005, 9:19 PM EST
- In force
- 17 hr
- Issued by
- NWS Cleveland, OH
Counties Cuyahoga County, OH, Geauga County, OH
The radar
The Cleveland radar (KCLE), 37 km from the middle of the area, began a volume at 09:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this lake effect snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this lake effect snow advisory went out at Nov 17, 4:05 AM EST, 15 minutes earlier.
Area forecast discussion, Nov 17, 4:05 AM EST, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 405 AM EST THU NOV 17 2005 .SHORT TERM(TODAY THROUGH FRIDAY)... WELCOME TO WINTER. LAKE EFFECT SNOW MACHINE IN FULL GEAR THIS MORNING WITH LAKE-850MB DELTA T VALUES 23C. BUT THE HEAVIEST SNOW STILL GENERALLY OVR THE LAKE. HOWEVER...OVER THE PAST HR OR TWO IT SEEMS LIKE THE HEAVIER SNOWS HAVE SHIFTED SOUTH ALONG THE SHORELINE...LIKELY IN RESPONSE TO THE WINDS VEERING FROM 240-250 DEG EARLIER TO NOW 260-270 DEG. NONE OF THE MDL GUIDANCE SHOWED THIS SHIFT SO QUICKLY...SO THERE IS SOME CONCERNS THAT MDL GUIDANCE MAY NOT BE ALLOWING THE MAIN LES BAND TO SHIFT FAR ENOUGH INLAND TODAY. 06Z RUN OF THE NAM SUGGESTS THAT HVY SNOW WL CONTINUE THIS MRNG ALONG THE SHORELINE DUE TO THE SHORELINE CVRG. IN FACT...COULD SEE A QUICK 2 TO 4 INCHES THIS MORNING ALONG THE SHORELINE FROM JUST E OF CLEVELAND THRU ERIE PA AND NORTHEAST. HVY SNOW ALREADY FALLING IN DKK...AND EXPECT HEAVIER SNOW TO FALL IN ERI IN THE NEXT COUPLE HRS. WL THEREFORE GO WITH HEAVY AT TIMES WORDING IN THE WORDS. WITH GUSTY WLY WINDS WL ALSO GO WITH BLSN AT TIMES TODAY. OVERALL...INVERSION AROUND 6-8 KFT SO THINKING OF 4 TO 6 INCHES ACCUMULATIONS ALONG THE LAKESHORE FROM MENTOR THRU ERIE AND NORTHEAST. WL GO WITH 3 TO 5 JUST INLAND FROM THAT AND OVER EXTREME NORTHEAST CUYAHOGA COUNTY. AS PBL WINDS SHIFT TO 300 DEG OR SO THIS AFTN AND EVENING...EXPECT THE HEAVIER SNOW TO ALSO SHIFT INLAND. IN FACT...THE 06Z RUN OF THE NAM SHOWS A 6-12 HR PD OF 300 DEG PBL WINDS WHICH WOULD HELP INLAND ASHTABULA AND CRAWFORD PA SEE HEAVY SNOW LATER THIS AFTN AND TONIGHT. WITH ALL OF THIS IN MIND...HERE IS THE PLAN FOR HEADLINES... WL CONTINUE THE LES WRNG FOR ASHTABULA AND ERIE PA. WL ISSUE A LES WRNG FOR CRAWFORD PA AND LAKE COUNTY. WL GO WITH AN LES ADVY FOR GEAUGA AND EXTREME NE CUYAHOGA COUNTY. AM STILL UNCLEAR EXACTLY WHAT WL HAPPEN WITH GEAUGA COUNTY TODAY. WOULD NORMALLY LIKE TO SEE THE PBL WINDS BECOME 320-330 FOR GEAUGA TO SEE WARNING CRITERIA SNOW. HOWEVER...EXTREME NORTHERN PART OF THE COUNTY WL BE CLOSE AND THIS WL NEED TO BE MONITORED CLOSELY BY DAY SHIFT FOR POSSIBLE UPGRADE. WAS ALSO UNSURE ABOUT CUYAHOGA COUNTY...BUT THINKING IS THAT FAR NE PART OF COUNTY NR THE LAKE MAY BE ABLE TO SEE SEVERAL INCHES OF SNOW TODAY AND THIS EVENING AS WINDS VEER SLIGHTLY. EVEN IF ADVY CRITERIA IS NOT TECHNICALLY MET...SINCE THIS IS THE FIRST SNOW OF THE YEAR...THINK THE ADVY IS JUSTIFIED. I WOULD EXPECT THE LAKESHORE IMMEDIATELY E OF CLEVELAND TO SEE AT LEAST AN INCH OR TWO TODAY WHICH MAY BE ENOUGH TO CAUSE SOME PROBLEMS ESPECIALLY IF IT HAPPENS DURING AFTN RUSH HOUR. OTHERWISE...CYCLONIC W-NWLY FLOW OFF OF LK MICH HAS ALLOWED FOR SOME SNOW SHOWERS TO ROTATE THRU THE INLAND REGIONS AS WELL. EXPECT THESE TO DIMINISH THIS MRNG AS THE UPR SHORT WAVE MOVES NORTHEAST OF THE AREA. RIDGE BUILDS IN TONIGHT ALLOWING FLOW TO BECOME NEUTRAL OR WEAKLY ANTICYCLONIC. HOWEVER...WITH WINDS STILL 300 DEG AND INVERSION STILL AROUND 6 KFT...STILL THINK ANOTHER 3-5 INCHES OF SNOW IS POSSIBLE INLAND ASHTABULA THRU SRN ERIE AND NRN CRAWFORD COUNTIES. NO MAJOR CHANGES FROM FRI AND BEYOND. LOOKS LIKE A SLOW WARMUP FRI AND SAT AHEAD OF THE FAST MOVING SYSTEM OVR CANADA. WL LIKELY BECOME BREEZY IF NOT WINDY AHD OF THE FRONT SAT...THEN ANOTHER COOLDOWN FOR SUNDAY. HAVE UNDERCUT GUIDANCE FOR TONIGHT GIVEN THE UPSTREAM TEMPS IN THE SINGLE DIGITS UNDER THE RIDGE IN IOWA. CERTAINLY THINK SPOTS THAT CLEAR OUT TONIGHT WL SEE TEMPS IN THE LOWER TEENS. WOULD NOT BE SURPRISED TO SEE A FEW SINGLE DIGITS IF CLOUDS CAN STAY OUT LONG ENOUGH AND IT DECOUPLES. && .LONG TERM(FRI NGT THRU WED)... LAKE EFFECT SNOW SHOWERS WILL COME TO AN END FRIDAY NIGHT AS WARM AIR ADVECTION BEGINS TO OCCUR AS HIGH PRESSURE DEVELOPS ALONG THE ATLANTIC COAST. A WARM FRONT WILL MOVE EAST ACROSS THE FORECAST AREA BY SATURDAY NIGHT FOLLOWED BY A COLD FRONT THAT TAKES ITS TIME GETTING INTO THE FORECAST AREA ON TUESDAY. THIS COLD FRONT WILL USHER IN ANOTHER SHOT OF COLD ARCTIC AIR INTO THE FORECAST AREA JUST IN TIME FOR THE THANKSGIVING HOLIDAY. LONG RANGE GFS SHOWS POTENTIAL FOR WAVE DEVELOPING ALONG THE FRONT AND SLIDING SOUTHEAST WHILE DEEPENING AS UPPER LEVEL TROUGH BECOMES NEGATIVELY TILTED. THIS SCENARIO CAN SET THE REGION UP FOR A SIGNIFICANT SYNOPTIC SNOW EVENT. EUROPEAN MODEL APPEARS TO AGREE WITH THIS SCENARIO AS WELL AS VIGOROUS VORT MAX AND ASSOCIATED SHORTWAVE TROUGH ROTATES SOUTHEAST ACROSS THE GREAT LAKES REGION INTO THE BASE OF THE DEEP TROUGH OVER THE EASTERN UNITED STATES. STRONG COLD AIR ADVECTION WILL TAKE PLACE BEHIND THE FRONT BY THE MIDDLE OF THE WEEK. FLOW SHOULD BECOME FAVORABLE FOR EVEN MORE LAKE EFFECT SNOW WEDNESDAY INTO THANKSGIVING DAY AS HIGH PRESSURE SLIDES SOUTH INTO THE PLAINS STATES ALLOWING ARCTIC BLAST TO HIT THE AREA. WILL HAVE TO KEEP AN EYE ON THIS WEATHER PROBLEM TO SEE HOW IT EVOLVES OVER THE NEXT SEVERAL DAYS. I WILL MENTION SNOW FOR THE END OF THE PERIOD BUT ONLY A CHANCE AT THIS TIME. STAYED FAIRLY CLOSE TO THE MEX GUIDANCE THROUGH THE PERIOD. && .AVIATION(06Z-06Z)... LAKE EFFECT SNOW ON TAP FOR THE SNOW BELT EARLY THURSDAY. CURRENTLY A TROUGH ACROSS THE CENTRAL LAKES...WITH LAKE EFFECT SNOW FUNNELING UP THE LAKE INTO BUFFALO. BUT WINDS ON THE LAKE HAVE STARTED TO TURN A WRLY FLO WHICH WILL PUSH THE BANDS INLAND TONIGHT. EXPECT A COUPLE OF INCHES AT ERIE TONIGHT...WITH THE HEAVIEST BANDS OF SNOW EXPECTED BETWEEN SAY 14Z-18Z...WITH ANOTHER 3-5 INCHES OF SNOW POSSIBLE. FOR THE REST OF THE SNOWBELT...SAY FROM EUCLID EAST...3-5 INCHES OF SNOW IS POSSIBLE DURING THE DAY THURSDAY. AS FOR CLE...A FEW FLURRIES OVERNIGHT...THEN AN INCH OR TWO SAY BETWEEN 12Z AND 18Z. WINDS SHIFT TO THE NW THURSDAY AFTERNOON AS THE TROUGH ACROSS LAKE SUPERIOR SWINGS ACROSS LAKE ERIE. THIS WILL PUSH SNOW INTO THE REST OF NE OH...BUT BY THEN MUCH DRIER AIR STARTING TO MOVE INTO THE AREA SO DONT REALLY EXPECT MUCH IN THE WAY OF ACCUMULATION CONDITIONS WEST OF CLEVELAND PREDOMINANTLY VFR WITH INTERMEDIATE PERIODS OF MVFR DURING THE HEAVIEST SNOW. FURTHER EAST...PREDOMINANTLY MVFR WITH IFR AT TIMES LATER THIS MORNING AND AFTERNOON. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...LAKE EFFECT SNOW WARNING FOR OHZ012-014-089 UNTIL 7 AM FRIDAY. ...LAKE EFFECT SNOW ADVISORY FOR OHZ011-013 UNTIL MIDNIGHT FRIDAY. ...GALE WARNING LAKE ERIE... PA...LAKE EFFECT SNOW WARNING FOR PAZ001>003 UNTIL 7 AM FRIDAY. ...GALE WARNING LAKE ERIE... && SHORT TERM...MRD LONG TERM...LOMBARDY AVIATION...DJB/LEINS
Hazardous weather outlook, Nov 16, 5:24 AM EST, 22 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 524 AM EST WED NOV 16 2005 OHZ003-006>011-017>023-027>033-036>038-047-171030- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE-LORAIN-CUYAHOGA-HANCOCK-SENECA- HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND- ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- 524 AM EST WED NOV 16 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT WIND ADVISORY THROUGH NOON...WIND GUSTS UP TO 45 MPH...A FEW TREES...LIMBS AND POWER LINES COULD COME DOWN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LEZ142>149-162>169-171030- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE- 524 AM EST WED NOV 16 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE. .DAY ONE...TODAY AND TONIGHT GALE WARNING TODAY AND LOW WATER POSSIBLE ON THE WEST END OF THE LAKE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. OHZ012>014-089-PAZ001>003-171030- LAKE-GEAUGA-ASHTABULA INLAND-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD- 524 AM EST WED NOV 16 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT WIND ADVISORY THROUGH NOON...WIND GUSTS UP TO 50 MPH...A FEW TREES...LIMBS AND POWERLINES COULD COME DOWN. LAKE EFFECT SNOW WATCH LATE TONIGHT EAST OF LAKE AND GEAUGA COUNTIES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY LAKE EFFECT SNOW WATCH THURSDAY FOR EAST OF LAKE AND GEAUGA COUNTIES. FOUR TO EIGHT INCHES OF SNOW COULD ACCUMULATE IN THE WATCH AREA. IT WILL ALSO BE WINDY WITH SOME BLOWING SNOW LOWERING THE VISIBILITY. FOR LAKE AND GEAUGA COUNTIES 1 TO 3 INCHES OF SNOW IS FORECAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. KIELTYKA
Nearby
Lake Effect Snow Advisories in Ohio, 2005Every lake effect snow advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.